Wisconsin, 2025

Drought in Wisconsin, December 1 to 31, 2025

December 1 to 31, 2025 · NWS GRB · 12 events in 12 counties and zones

The fall of 2025 (Sep 1 - Nov 30) went down in the records books considerably drier than normal. Precipitation totals at most locations were 40-60% of normal.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

The fall of 2025 (Sep 1 - Nov 30) went down in the records books considerably drier than normal. Precipitation totals at most locations were 40-60% of normal. The weather pattern abruptly shifted to a cold and snowy one for the first half of December. Another significant storm at the end of the month brought copious amounts of rain and snow, which brought the monthly total closer to normal. Any rain at the end of month ran off due to a frozen ground, where frost depths of 1 to 3 feet were recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Nov 30, 5:36 PM CST, 6 hours 24 minutes earlier. Its key messages:

  • Travel conditions will continue to improve this evening, however light lake effect snow in far north-central WI will continue to produce slippery spots on roads.
  • Much colder air arrives this week. Wind chills will likely fall to the single digits below zero Monday morning. Even colder air arrives Wednesday night.
  • Off and on chances for light snow this week, but overall impacts are minimal.
Area forecast discussion, Nov 30, 5:36 PM CST, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
536 PM CST Sun Nov 30 2025

Updated aviation portion for 00Z TAF issuance

.KEY MESSAGES...

- Travel conditions will continue to improve this evening, however
  light lake effect snow in far north-central WI will continue to
  produce slippery spots on roads.

- Much colder air arrives this week. Wind chills will likely fall
  to the single digits below zero Monday morning. Even colder air
  arrives Wednesday night.

- Off and on chances for light snow this week, but overall impacts
  are minimal.

&&

.DISCUSSION...
Issued at 306 PM CST Sun Nov 30 2025

As of 20Z, there were some lingering light snow or flurries
across far eastern WI/Door County, along with lake effect snow in
far north- central WI. Otherwise, snow had ended. Blowing/drifting
concerns were also minimal as the snow has settled and winds have
started to decrease a bit. Additional snowfall accumulations of a
few tenths are possible late this afternoon and early evening
across mainly Vilas County.

Cold Temperatures...High pressure builds in from the west
tonight, and while the center of the high will pass south of the
area, the combination of light winds, partial clearing, and fresh
snow will allow temperatures to drop into the single digits, with
some locations in north-central WI likely getting a couple
degrees below zero. While winds Monday morning will be light, any
bit of wind will create a wind chill around 0 to 10 below.

Temperatures remain below normal through the week, with a
secondary push of cold air behind an Arctic front Wednesday night,
as lows drop in the single digits below zero for most. Wind
chills Thursday morning are forecast to range from 10 to 20 below.

Precip...There are minor snow chances throughout the forecast,
but overall impacts from each event looks low. The next chance
for snow is Monday afternoon and evening, primarily across
central and east-central WI (or south of Hwy 29), as this is the
far northern periphery of a system located much farther south. A
dusting to a couple tenths is possible.

Dry weather is expected Tuesday, followed by chances (30-60%) for
light snow on Wednesday in association with the Arctic front.
Moisture is rather limited, with forecast snow amounts around 1
inch or less.

There are chances for snow again Friday and into the weekend, but
specifics are hazy this far out. Sunday currently looks like the
best opportunity to pick up a couple inches of snow for some.

&&

.AVIATION...for 00Z TAF Issuance
Issued at 523 PM CST Sun Nov 30 2025

A mix of VFR/MVFR ceilings were observed across the forecast area,
with the lowest ceilings over the northwest part of the region.
Have delayed clearing at the TAF sites until mid to late evening,
though it is possible that low clouds will hang around even
longer, especially in NC/C WI. High pressure passes through
overnight, then slides east Monday morning. A short-wave trough
arrives in the afternoon, resulting in increasing clouds and
eventually some light snow across C/EC WI after 21z/Mon. Flight
conditions should drop to MVFR once the steadier light snow
develops.

NW winds will subside this evening and gradually back to the W
and SW tonight into Monday.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....KLJ
AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 30, 5:44 PM CST, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
544 PM CST Sun Nov 30 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012345-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
544 PM CST Sun Nov 30 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Some slippery roads remain possible across far north central
Wisconsin due to patchy light lake-effect snow.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Light snow may result in slippery roads on Monday afternoon and
evening, and again Tuesday night into Wednesday.

Hazardous wind chills of 10 to 20 below zero are forecast for
Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-012345-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
544 PM CST Sun Nov 30 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Kieckbusch

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 drought. Local standard time, as filed.

Drought, Oneida

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Oneida forecast zone
Reported by
Drought Monitor
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Rhinelander recorded 4.70 inches of rain and melted snow which was only 57% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 2.02 inches or 168% of normal. Despite receiving the much-needed precipitation, the southeast quarter of Oneida County remained in Severe Drought (D2) throughout the month, with the remainder of the county designated in Moderate Drought (D1).

Drought, Forest

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Forest forecast zone
Reported by
Drought Monitor
Coordinates
45.667, -88.770 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Argonne recorded 4.57 inches of rain and melted snow which was only 53% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation closer to normal. Despite receiving the much-needed precipitation, the southern half of Forest County remained in Severe Drought (D2) throughout the month, with the northern half of county designated in Moderate Drought (D1).

Drought, Northern Marinette

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Northern Marinette forecast zone
Reported by
Drought Monitor
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Wausaukee recorded 4.21 inches of rain and melted snow which was only 47% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total closer to normal. Despite receiving the much-needed precipitation during the month, the northern half of Marinette County remained in Severe Drought (D2) throughout the month, except for an area from Niagara to near Pembine which was designated in Moderate Drought (D1).

Drought, Southern Marinette

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Southern Marinette forecast zone
Reported by
Drought Monitor
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Marinette recorded 2.77 inches of rain and melted snow which was only 31% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.52 inches or 84% of normal. Despite receiving the much-needed precipitation, the southern half of Marinette County remained in Severe Drought (D2) throughout the month, except for areas from Peshtigo and Coleman on southward.

Drought, Lincoln

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
45.338, -89.735 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Merrill recorded 4.53 inches of rain and melted snow which was only 50% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.29 inches or 84% of normal. Despite receiving the much-needed precipitation, the eastern half of Lincoln County remained in Severe Drought (D2) throughout the month, with the remainder of the county designated in Moderate Drought (D1).

Drought, Langlade

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Langlade forecast zone
Reported by
Drought Monitor
Coordinates
45.262, -89.072 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Antigo recorded 4.04 inches of rain and melted snow which was only 49% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.01 inches or 83% of normal. Despite receiving the much-needed precipitation, all of Langlade County remained in Severe Drought (D2) throughout the month.

Drought, Northern Oconto

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Northern Oconto forecast zone
Reported by
Drought Monitor
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), the nearby weather observer at Suring recorded 4.66 inches of rain and melted snow which was only 56% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.32 inches or 78% of normal. Despite receiving the much-needed precipitation, the entire northern half of Oconto County remained in Severe Drought (D2) throughout the month.

Drought, Southern Oconto

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Southern Oconto forecast zone
Reported by
Drought Monitor
Coordinates
44.999, -88.221 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Suring recorded 4.66 inches of rain and melted snow which was only 56% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.32 inches or 78% of normal. Despite receiving the much-needed precipitation, a portion of the southern half of Oconto County from around Suring and Gillett west to the Menominee County line was designated in Severe Drought (D2). The remainder of the southern half of the county was designated in Moderate Drought (D1).

Drought, Menominee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Menominee forecast zone
Reported by
Drought Monitor
Coordinates
45.004, -88.710 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), the total rain and melted snow ended up 40-60% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to around 70-90% of normal. Despite receiving the much-needed precipitation, all of Menominee County remained in Severe Drought (D2) throughout the month.

Drought, Marathon

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marathon forecast zone
Reported by
Drought Monitor
Coordinates
44.898, -89.759 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Wausau recorded 5.58 inches of rain and melted snow which was only 64% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.36 inches or 88% of normal. Despite receiving the much-needed precipitation, the far northeast portion of Marathon County and along the Shawano County line remained in Severe Drought (D2) throughout the month. The remainder of the county remained in Moderate Drought (D1) except for a portion of south-central portions of the county where Abnormally Dry (D0) conditions were designated.

Drought, Shawano

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Shawano forecast zone
Reported by
Drought Monitor
Coordinates
44.789, -88.765 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Shawano recorded 3.91 inches of rain and melted snow which was only 45% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.28 inches or 81% of normal. Despite receiving the much-needed precipitation, Severe Drought (D2) was designated throughout the month over the western three-fourths of Shawano County, generally west of a line from Navarino to Bonduel to Oconto Falls. The remainder of the county was designated in Moderate Drought (D1).

Drought, Waupaca

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Waupaca forecast zone
Reported by
Drought Monitor
Coordinates
44.470, -88.965 (the zone’s center; the record gives no point)

During the fall (Sep 1 - Nov 30), Waupaca recorded 4.25 inches of rain and melted snow which was only 50% of normal. The weather pattern changed to a cold and snowy one during the 1st half of the month of December. Another stronger storm at the end of the month brought the monthly precipitation total to 1.14 inches or 77% of normal. Despite receiving the much-needed precipitation, Severe Drought (D2) was designated along the Shawano County line in Waupaca County throughout the month, with the remainder of the county designated in Moderate Drought (D1).

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyWarnings in Wisconsin, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1306052, 1306053, 1306054, 1306056, 1306999, 1307002, 1307003, 1307004, 1307005, 1307006, 1307007, 1307008.